Duke Mathematical Journal

Prescribing Gaussian curvature on $S^2$

Zheng-Chao Han

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 61, Number 3 (1990), 679-703.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58E11: Critical metrics
Secondary: 35J20: Variational methods for second-order elliptic equations 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60] 58G30


Han, Zheng-Chao. Prescribing Gaussian curvature on S 2 . Duke Math. J. 61 (1990), no. 3, 679--703. doi:10.1215/S0012-7094-90-06125-3. http://projecteuclid.org/euclid.dmj/1077296989.

Export citation


  • [A] T. Aubin, Meilleures constantes dans le théorème d'inclusion de Sobolev et un théorème de Fredholm non linéaire pour la transformation conforme de la courbure scalaire, J. Funct. Anal. 32 (1979), no. 2, 148–174.
  • [BC] A. Bahri and J.-M. Coron, Une théorie des points critiques à l'infini pour l'équation de Yamabe et le problème de Kazdan-Warner, C. R. Acad. Sci. Paris Sér. I Math. 300 (1985), no. 15, 513–516.
  • [CY1] S. Y. A. Chang and P. C. Yang, Prescribing Gaussian curvature on $S\sp 2$, Acta Math. 159 (1987), no. 3-4, 215–259.
  • [CY2] S. Y. A. Chang and P. C. Yang, Conformal deformation of metrics on $S\sp 2$, J. Differential Geom. 27 (1988), no. 2, 259–296.
  • [C] W. Chen, Scalar curvature on $S^2$, to appear.
  • [CD1] W. Chen and W. Ding, A problem concerning the scalar curvature on $S^2$, Kexue Tongbao, to appear.
  • [CD2] W. X. Chen and W. Y. Ding, Scalar curvatures on $S\sp 2$, Trans. Amer. Math. Soc. 303 (1987), no. 1, 365–382.
  • [ES] J. F. Escobar and R. M. Schoen, Conformal metrics with prescribed scalar curvature, Invent. Math. 86 (1986), no. 2, 243–254.
  • [H] C. W. Hong, A best constant and the Gaussian curvature, Proc. Amer. Math. Soc. 97 (1986), no. 4, 737–747.
  • [KW] J. L. Kazdan and F. W. Warner, Curvature functions for compact $2$-manifolds, Ann. of Math. (2) 99 (1974), 14–47.
  • [M] J. Moser, On a nonlinear problem in differential geometry, Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971) ed. M. Peixoto, Academic Press, New York, 1973, pp. 273–280.
  • [O] E. Onofri, On the positivity of the effective action in a theory of random surfaces, Comm. Math. Phys. 86 (1982), no. 3, 321–326.
  • [R] P. H. Rabinowitz, Variational methods for nonlinear eigenvalue problems, Eigenvalues of non-linear problems (Centro Internaz. Mat. Estivo (C.I.M.E.), III Ciclo, Varenna, 1974) ed. G. Prodi, Edizioni Cremonese, Rome, 1974, pp. 139–195.
  • [SZ] R. Schoen and D. Zhang, to appear.